Format

Send to

Choose Destination
See comment in PubMed Commons below
Chang Gung Med J. 2006 Sep-Oct;29(5):513-7.

Leukemoid reaction after methotrexate-induced pancytopenia in a patient undergoing continuous ambulatory peritoneal dialysis.

Author information

1
Division of Nephrology, Chang Gung Memorial Hospital. 222, Maijin Rd., Anle Chiu, Keelung, Taiwan 204, ROC.

Abstract

Methotrexate has been used as an important alternative therapy in the treatment of various rheumatic diseases. Life threatening marrow suppression in end-stage renal disease patients undergoing hemodialysis or continuous ambulatory peritoneal dialysis has been reported. A 33-year-old woman with systemic lupus erythematosus undergoing chronic peritoneal dialysis developed severe mucositis and pancytopenia after low-dose methotrexate treatment for arthritis. The leukocyte count recovered after methotrexate was withdrawn but a leukemoid blood picture developed during her recovery. No evidence of leukemia was found on bone marrow biopsy. The leukocyte count gradually returned to normal with conservative therapy.

PMID:
17214397
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Chang Gung Medical Hospital
    Loading ...
    Support Center